Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach Cramps
May 20, 2004

Hi, I am on Videx, Viread and Kaletra. I suffer from severe stomach cramps. Also am fairly constipated. Is that from the Videx? Is my coctail too weird? Is there any thing I should be doing to alleviate the problem? My Dr. isnt concerned. But I am the one with the cramps. Please advise if you can. Richard

Response from Dr. Henry

Abdominal cramps don't sound like much fun. Constipation is a little unusual in patients taking Kaletra. Other medications and medical problems can aggravate stomach cramps/constipation. If you have been taking immodium, lomotil, or any narcotics they can contribute to constipation. Oat bran or other laxatives, pushing fluids, and increased exercise can help some patients. If that doesn't help then I often would to switch medications one at a time in order to try and pinpoint which HIV med could be the main problem. Most HIV specialist are used to trying to help out that problem. KH



Previous
AIDS DEMENTIA
Next
Risks of Hip Replacement in Hiv patients

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement